Post
Experience Project iOS Android Apps | Download EP for your Mobile Device

Anhedonia After Taking Invega Sustenna

I have Anhedonia and I don't know how to get rid of it all i know is that i got it after taking my antispychotic and i have no reward system and no pleasure so I want to get off it and I am trying to get off of the antipsychotic so i can get my dopamine back because it has been destroyed i just hope i can start feeling excited again
A107 A107 13-15, F 6 Responses Dec 28, 2012

Your Response

Cancel

How are you doing now? Are you doing better?

I still haven't felt any improvement. It has been three months and a half since my last injection so far and I still feel the same. Severe anhedonia.

Hi, Narshe81,

Yes I have some feelings back not quite all my feelings back but I have to be patient the brain takes a long time to heal. You will get there I am and just allow everything else around be good even if you are not. have something to drink that you like even if you can't taste of feel it don't stop drinking it. Things will get better if not get off Invega ASAP it's a numbing agent and you are a perfect candidate for Doctors to ignore if they don't listen to your unlivable side effects. Always tell your doctor what's on your mind trust me I have contemplated suicide on that drug remember it's not just you.

how od you feel now, almost a year later? have you recovered even more?

It's not going to go away in a couple of months if you are off it be patient

Ok I will try to be more patient. It's just really hard. I have already been living like this for over a year. I was hoping that since I have already been off it for almost three months and a half I should start to feel something.

Maybe it's the fact that I was on it at 100mg for 10 months that's why it's taking so long. I don't mind waiting so long that I know it won't be permanent.

Thanks again for replying. Good luck in your recovery and please, keep us updated on your progress.

Cheers.

how are you feeling now narshe?

Yes you as we'll cheers! Just savour all the good moments that you do have and it is not permanent don't let it be. You will do just fine :)

3 More Responses

I just want to know if you are 'normal' now and can experience pleasure and joy again after having stopped Invega Sustenna. I just want some hope that this will not be permanent. I have read a few articles about people who developed permanent anhedonia from antipsychotics and I am scared to death.

I feel so hopeless and angry that I was put on this medication. My life has been destroyed and I have been contemplating suicide more often than I like to.

I have also experienced anhedonia after taking Invega Sustenna. It has resulted in a deep and lasting depression. The worst part is, my doctor won't let me go off the medication. I have been on it for a year and I read that after a year is when you start to experience brain damage from this antipsychotic. It permanently damages the mesolimbic pathway. The manufacturer of this drug, Janssen Pharmaceutica, has been found guilty of deceptively promoting its antipsychotic drugs and hiding the adverse effects...

good luck. I'm anhedonic, but am not taking any meds.

thank you for your response. do you get excited now? im glad things are working for you. do you think its because you switched to abilify? i will ask my doctor to switch me to abilify.

I have gotten some of my feelings back but I am on a really low dose of abilify make sure it is good for you and that you feel better especially on a lower dose.

hello,

have you gotten your feelings back? i am also experiencing anhedonia after taking risperidone, but my psychiatrist swears up and down that it is not that. worst thing is that my family wont let me get off of it.

Hey, I have gotten some of my feelings back and I have been slowly going down on my meds and I am on abilify now and I still feel a little empty. I don't know how I can feel completely whole again from what Invega took away from me but your doctor will tell you not to go off it because the risk of psychosis is higher and worse if you all of a sudden stop but if you do it responsibly and slowly you can have somewhat of your life back. They are lying to you if they say its not the medication if you haven't been feeling like that before you took the medication then its the medication they don't know what its like they aren't the ones taking it. Listen to your body and if your doctor ever wants to up your dose get a new doctor. Pharmaceutical companies pay doctors more if they have patients taking higher doses. They won't tell you this of course. Just know that medicating an ill person is not the only answer. Yes medication is important for some but not everyone because we are all different.You might not get the support of your family on this one but it is very important to have their support. Do your own research too their are a lot of studies out there that tell you how anti-psychotics lessen your life span reduce sex drive cause skin discolouration dry lips and makes you less cognitively alive. It just baffles me how much doctors rely on the Atypical antipsychotics to do the cure if its not one they put you on its another sometime you just have to find the right one and all of them cause you to gain weight there is not one that i have read that didn't and that definitely is not something I'm willling to live with because it gets me depressed and worse off. Just realize how harsh your symptoms were like were they telling you to harm yourself or if you were just completely enveloped in the state then yeah medication is good but if it completely changes your life look to being on a low a dose as possible.

Hi,
I have also been put on Invega Sustenna at 100mg a month for 10 months since December 5th 2012. It gave me severe anhedonia and I finally got my doctor to let me come off it. My last shot was on August 29th so it has been almost 3 months now but I still haven't felt any improvement at all.

I feel like I have gone retarded on this medication. I cannot think properly and my creativity has all diminished. I really cannot function like this and am hoping to know when I can start feeling better.

How are you feeling now? How many months and at what dose were you on with Invega Sustenna?

I hope you still check this..

Hey Narshe81
I am still listening, Yes I understand what you are going through. 3 months is still a short period of time. Are having any symptoms? You are going through a lot of changes at this time. So it could be a lot of things. I know that all you want back are your feelings. You want that more than anything right? Then remember how you felt when you did things. When you watch a movie, when you walk outside, when you eat a donut whatever it is know that it can come back and just experience all of it as something new. Because you took medication (antipsychotics) you arw basically messing with brain chemicals and your body and brain take and need a lot of time to get back together again. So try to be patient, stay positive (i know its tough believe me i know) and try to find pleasure in anything you do. I was on 150mg but got off of it within 3 months. You were on it for waaaaay longer so your brain is going through possible withdrawal. Just be careful. Go on a different medication if you are experiencing symptoms still. REMEMBER***** If you lose all quality of life its not worth it know what you can accept about yourself and your life. Take care and just be patient also I'm not a doctor just a survivor. Good Luck you can vent on here if you like also I will try to respond as much as I can if you have more questions!

Thank you for your reply, leitalols.

If by symptoms you mean psychosis related symptoms, no I have not had any. All I have are the symptoms from the antipsychotic. I really cannot feel pleasure or joy or happiness. Things that usually give pleasure like smoking or drinking do nothing for me now. Mind you, I don't consider myself a drinker since I drink like once a month when there is a friend's get together or something, but the way I am feeling now I would love to be able to get drunk just once. Alcohols no longer give any euphoria and cigarettes also don't do anything for me.

You are right.. I spend every waking minute thinking about how horrible this feeling is and when I can get better. All I want are my emotions and feelings back. Do you feel 'normal' now? Are you still taking any medications?

I wish I could have gotten off it in 3 months like you did. I have a friend who I met at the hospital who was also diagnosed with schizophrenia. He is still on Invega Sustenna and he suffers everyday. His doctor is planning to lower his dose to 50mg this coming February so he's hoping it will lessen the anhedonia a bit.

1 More Response